It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board

  • Lamictal and lack of motivation

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-26-2007, 06:25 AM   #1
    TLynn07
    Member
    (female)
     
    Join Date: Feb 2007
    Location: United States
    Posts: 64
    TLynn07 HB User
    Lamictal and lack of motivation

    Currently on my 4th week of the med, soon to approach 100 mg. My complaint is that I have absolutely no desire to do anything. More often than not, I wind up sleeping an average of 11 hours per night, and it is an incredible fight just to get myself out of bed, in the shower, and ready for work. I don't want to bother talking to people, everything feels pointless, as though nothing I do or say matters in the scheme of things anyway.

    It's somehow different from being depressed and unmotivated. Hard to describe, but I cannot feel the feeling of depression anymore. I have not cried once since starting the med, I suppose this would be taken as a good sign, but it's incredibly frustrating. The only thing I feel is a blunting of my emotions. I just can't feel anymore.

    I'm also on 20 mg. of Lexapro, I'll have to research its side effects too, but from what I've read, Lamictal is known to cause especially the lack of motivation.

     
    Sponsors Lightbulb
       
    Old 02-26-2007, 06:41 AM   #2
    TLynn07
    Member
    (female)
     
    Join Date: Feb 2007
    Location: United States
    Posts: 64
    TLynn07 HB User
    Re: Lamictal and lack of motivation

    Ok, so Lexapro is apparently a culprit too. Double-whammy. Fantastic. And I don't really care. Ha.

    This is so horrible. I just want to stare into space all day long. And I probably could, I feel so out of it most of the time.

    I get headaches daily too. And my appetite is shot. I have not spoken to my friends in a month, and I have no plan to reconnect with them.

    I was recently accepted into community college (I should be ecstatic seeing as how I had to leave my private university 2 yrs. ago b/c of severe depression), but I don't even feel like taking the placement exams or taking any steps for that matter. I got the letter, and was like, "Oh."

    ???!!!

     
    Old 02-26-2007, 05:58 PM   #3
    oldrocker
    Member
    (male)
     
    Join Date: Nov 2006
    Posts: 61
    oldrocker HB User
    Re: Lamictal and lack of motivation

    I recently went up to 100 mg, and I feel great now. I would stick with it and see what happens.

     
    Old 02-26-2007, 09:48 PM   #4
    jen1008
    Senior Member
    (female)
     
    Join Date: Feb 2005
    Posts: 142
    jen1008 HB User
    Re: Lamictal and lack of motivation

    This all happened to me when I first started on Lamictal, well it never really went away (It's been 2 1/2 yrs). My pdoc put me on Adderall to counteract these symptoms. It really helped me.

     
    Old 02-27-2007, 02:42 AM   #5
    roz5
    Veteran
    (female)
     
    Join Date: Jul 2005
    Location: New York State
    Posts: 402
    roz5 HB Userroz5 HB User
    Re: Lamictal and lack of motivation

    My suspicion would be the Lexapro. I had that issue when taking it. I am now on Lamictal and am doing great.....just the opposite with the need for sleep! I'm in bed at 10pm and up at 4am!
    The Lexapro made me want to sleep all day...no energy.
    I am currently taking Lamictal (still working my way up to 100mg.....am on 50 right now)....Abilify (10mg) and Wellbutrin 150mg.
    __________________
    Lisa
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

     
    Old 02-27-2007, 06:43 AM   #6
    TLynn07
    Member
    (female)
     
    Join Date: Feb 2007
    Location: United States
    Posts: 64
    TLynn07 HB User
    Re: Lamictal and lack of motivation

    Thank you for the responses!

    I called my psychiatrist yesterday, and immediately he said to cut my Lexapro down to 10 mg and that should help things along...I do feel slightly better today.

    It's comforting to know that others have felt the same way, my parents believe it's just a phase and that if I had a more positive attitude...you know...

    I was so upset yesterday that I did a bit of self-medicating by doubling my dose of Ativan, just to see what would happen. I knew it wouldn't be fatal or anything, but I guess in a way I was hoping I would at least pass out or something...it actually made me feel better, much more calm and composed, so I am wondering, should I continue this? I have been on benzos for over a year, and have built up such a tolerance that 1 mg does absolutely nothing for me. I mentioned this to my doctor and he suggested 1.5...but?

    Sorry for straying from the topic at hand. I'm glad to hear that so many of you have had a positive response from Lamictal, it reinforces what I've heard about it from others. I think I will just have to stick with it as the dose increases to a therapeutic level.

    Thanks, all!!!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Pdoc increasing lamictal Elf_Ears Bipolar Disorder 5 06-25-2009 09:24 PM
    Lamictal is Useless PissPants Bipolar Disorder 15 03-30-2009 01:13 PM
    Anyone experience a relapse of depression on Lamictal? gav_73 Bipolar Disorder 8 03-05-2007 05:49 AM
    Lamictal sophiegurl Depression 8 01-12-2007 06:45 PM
    Lamictal for depression? oceandreams Depression 16 05-04-2006 05:06 PM
    Anyone on Lamictal? yules Eating Disorder Recovery 1 01-30-2006 04:27 PM
    Pain and Depression, Lack of motivation flytyingal Pain Management 2 01-12-2005 06:57 AM
    cymbalta, lamictal and concerta twins2sets Drug Interactions / Side Effects 1 11-27-2004 04:54 PM
    LAMICTAL AND THE REAL SIDE EFFECTS!!! Niko Epilepsy 5 09-19-2003 11:56 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:15 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!